Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 19, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 29, 2012, 8:20 PM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2012, 8:20 PM EDT (00:20 UTC)
- Expired
- May 1, 2012, 4:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
622 WHUS72 KMLB 300020 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 820 PM EDT SUN APR 29 2012 AMZ555-575-302000- /O.NEW.KMLB.SC.Y.0019.120430T0020Z-120501T0800Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 820 PM EDT SUN APR 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. * WINDS AND SEAS...EAST WINDS OF AROUND 20 KNOTS WITH OCCASIONALY HIGHER GUSTS WIL OCCUR INTO MONDAY NIGHT. CHOPPY SEAS OF 5 TO 7 FEET WILL OCCUR OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
871 WHUS72 KMLB 300806 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 406 AM EDT MON APR 30 2012 AMZ555-575-010800- /O.CON.KMLB.SC.Y.0019.000000T0000Z-120501T0800Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 406 AM EDT MON APR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL OCCUR THROUGH TONIGHT. CHOPPY SEAS OF 5 TO 6 FEET WILL OCCUR OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:16 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 29, 3:16 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 316 PM EDT SUN APR 29 2012 .DISCUSSION... TONIGHT-MON...MID LEVEL CYCLONE VICINITY OF THE FLORIDA STRAITS WILL CONTINUE TO BE BLOCKED BY ANTICYCLONE CENTERED VICINITY OF SOUTH GEORGIA. THIS WILL KEEP DEEP MOISTURE CONFINED TO THE SOUTHERN PENINSULA WITH A SHARP SOUTH TO NORTH POP GRADIENT CONTINUING. HAVE BACKED OFF THE GFS WINDS AS SURFACE PRESSURE FALLS OVER THE FLORIDA STRAITS HAVE BEEN SLOWER TO OCCUR THAN WHAT THE GFS HAS BEEN SHOWING. LATEST ANALYSIS IS JUST SHOWING AN INVERTED TROUGH OVER SOUTH FLORIDA. LOW LEVEL FLOW LOOKS SUFFICIENT TO PUSH ATLANTIC SHOWERS INLAND AND HAVE GONE WITH MOS POPS SHOWING SLIGHT CHANCE FOR SHOWERS UP TO MELBOURNE/LAKE KISSIMMEE. MOISTURE WILL BE HIGHER OVER OUR SOUTHERN AREAS AND HAVE TAPERED POPS DOWN TO 40 PERCENT IN MARTIN COUNTY. THESE VALUES ARE ACTUALLY A LITTLE BELOW THE LATEST MOS GUIDANCE. IT DOES NOT LOOK LIKE WE WILL GET IN THE DEEP AND PERSISTENT MOISTURE FEED...LIKE SOUTH FLORIDA HAS EXPERIENCED. THEREFORE THE ONSHORE MOVING SHOWERS SHOULD PRODUCE SPOTTY COVERAGE WITH AMOUNTS LESS THAN A QUARTER INCH. PESKY CLOUD COVER IS EXPECTED OVER THE SOUTH HALF OF THE AREA INTO MON SO WILL CONTINUE TO MENTION CONSIDERABLY CLOUDY TO MOSTLY CLOUDY SKIES THERE. THE CLOUD COVER WILL MAKE FOR A RATHER WEIRD TEMPERATURE GRADIENT WITH MON MAX TEMPS IN THE LOWER 80S IN SOUTHEAST SECTIONS AND UPPER 80S IN THE NORTHWEST. EVEN THOUGH ONSHORE FLOW WILL NOT BE AS STRONG AS GUIDANCE HAS BEEN SHOWING...HIGHER DEW POINTS AND SOME CLOUD COVER WILL RESULT IN MILD MIN TEMPS WITH COASTAL SECTIONS AT OR ABOVE 70 DEGREES. TUES-FRI...THE UPPER LEVEL TROUGH OVER CUBA/FL STRAITS SLOWLY WEAKENS THROUGH MID WEEK TRAPPED UNDERNEATH RIDGING OVER THE SOUTHEASTERN US. BY TUESDAY THE INVERTED SURFACE TROUGH WILL HAVE MOVED INTO THE CENTRAL GULF OF MEXICO...BUT BREEZY CONDITIONS WILL CONTINUE INTO WEDNESDAY ESPECIALLY ALONG THE COAST BETWEEN THE SURFACE RIDGE AXIS ACROSS NORTH FLORIDA/S GEORGIA AND THE GENERAL LOW PRESSURE ACROSS THE FLORIDA STRAITS AND NW CARIBBEAN. THE QUESTION FOR THE WEEK WILL CONTINUE TO BE HOW MUCH NORTHWARD TRANSPORT OF DEEP MOISTURE THERE WILL BE WITH MODELS DIFFERING SLIGHTLY IN THEIR SOLUTIONS. THE 00Z ECMWF IS THE WETTER SOLUTION PULLING DEEP MOISTURE ACROSS ALL THE PENINSULA WED-FRI WHEREAS THE GFS FOCUSES RAIN/STORM CHANCES ON WESTERN SIDE OF THE PENINSULA WITH DRIER AIR OVER THE ATLC AND FL EAST COAST. HAVE KEPT ISOLATED SHOWER/STORM CHANCES FROM MELBOURNE-LAKE KISSIMMEE SOUTHWARDS WITH SCATTERED (30 PERCENT) CHANCES OVER THE TREASURE COAST AND ADJACENT WATERS. NO CHANGES FOR MID TO LATE WEEK WITH ISOLATED SHOWERS AND STORMS WITH THE LIKELIHOOD OF POP/WEATHER ADJUSTMENTS AS THE SITUATION BECOMES CLEARER. SEASONABLE HIGH TEMPERATURES EXPECTED WITH HIGHS IN THE MID 80S ACROSS THE INTERIOR AND LOWER 80S ALONG THE COAST. THE PREVAILING ONSHORE FLOW WILL KEEP OVERNIGHT LOWS WARM AND MUGGY IN THE UPPER 60S TO LOW 70S ALONG THE COAST. && .AVIATION... LOCAL MVFR CONDITIONS EXPECTED IN ONSHORE MOVING SHOWERS KMLB- KSUA. LIKE LAST NIGHT...SOME PARTIAL CLEARING OUT WITH RATHER HIGH DEW POINT AIR IN PLACE MAY LEAD TO SOME MVFR STRATUS TOWARDS SUNRISE MON ACROSS NORTHERN TERMINALS. CEILINGS JUST BELOW FL010 POSSIBLE KLEE-KDAB. && .MARINE... TONIGHT-MON...PRESSURE FALLS OVER THE FLORIDA STRAITS ARE WEAKER THAN WHAT THE GFS HAS BEEN FORECASTING...SO CURRENT WINDS ARE NOT CLOSE TO THE SPEEDS DEPICTED BY THE GFS. THE NAM WINDS LOOK MORE REASONABLE AND HAVE CAPPED VALUES AT 20 KNOTS IN THE SOUTH. THEREFORE AN EXERCISE CAUTION STATEMENT FOR TONIGHT LOOKS SUFFICIENT AT THIS TIME. THE LATEST FORECAST WILL SHOW THESE CONDITIONS NUDGING SLIGHTLY NORTH AND AFFECTING THE CENTRAL ZONES ON MON...BUT THIS IS STILL UNCERTAIN DUE TO HOW THE GFS HAS BEEN HANDLING THE WINDS. TUES-THU...TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE THROUGH MOST OF THE WEEK BETWEEN RIDGE TO THE NORTH AND LOWER PRESSURES OVER S FLORIDA AND THE STRAITS...EVEN AFTER THE INVERTED SURFACE TROUGH MOVES INTO THE GULF EARLY IN THE WEEK. DIRECTION WILL BE MORE EAST-SOUTHEAST THROUGH MID WEEK WITH THE GRADIENT SUPPORTING AROUND 15 KNOTS OVER MOST OF THE WATERS...AND 15-20KTS SOUTH OF SEBASTIAN INLET ESPECIALLY TUES AND WED. THE BRISK ONSHORE FLOW WILL SUPPORT A LARGE AREA OF 6 AND POSSIBLY 7 FOOT SEAS OFFSHORE AND EVEN ENCROACHING INTO THE NEARSHORE WATERS SOUTH OF THE CAPE. AT LEAST CAUTIONARY STATEMENTS ARE LIKELY FOR THE CENTRAL (BREVARD) AND SOUTHERN (TREASURE COAST) WATERS AND MAY NEED A SMALL CRAFT ADVISORY FOR THE SOUTHERN WATERS INTO TUE. && .FIRE WEATHER... MON-FRI...DEEP ONSHORE FLOW WILL KEEP RH VALUES ABOVE CRITICAL LEVELS...BUT ISOLATED LIGHTNING STORMS MAY BRING A RISK FOR NEW FIRE STARTS WITH CONTROL ISSUES CAUSED BY THE BREEZY WINDS. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 82 69 82 / 0 0 10 10 MCO 69 86 68 86 / 10 10 10 10 MLB 74 83 74 83 / 20 20 10 20 VRB 74 83 73 82 / 30 30 20 20 LEE 68 88 67 86 / 0 0 10 10 SFB 69 86 68 86 / 10 10 10 10 ORL 70 85 69 86 / 10 10 10 10 FPR 74 81 74 83 / 30 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY IMPACT WEATHER UPDATE...MOSES
Hazardous weather outlook, Apr 29, 4:55 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 455 AM EDT SUN APR 29 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 455 AM EDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... INCREASING MOISTURE ACROSS THE SOUTHERN HALF OF THE PENINSULA TODAY WILL BRING A SLIGHT CHANCE OF LIGHTNING STORMS FROM OSCEOLA COUNTY THROUGH MELBOURNE SOUTHWARD. THE HIGHEST COVERAGE IS EXPECTED TO BE TOWARDS THE WESTERN SIDE OF THE PENINSULA LATER THIS AFTERNOON AS PREVAILING EASTERLY FLOW PUSHES STORMS WESTWARD. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL MOVE TO THE WEST AT AROUND 15 TO 20 MPH. HEAVY DOWNPOURS...OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED LIGHTNING STORMS...IF THEY INDEED FORM THIS AFTERNOON...MAY PRODUCE WIND GUSTS APPROACHING 35 KNOTS SOUTHWARD FROM NEAR MELBOURNE. .WIND AND SEA IMPACT... EASTERLY WINDS INCREASING TO 15 TO 20 KNOTS WILL PROMPT CAUTIONARY STATEMENTS FOR SMALL CRAFT FOR WINDS THROUGH TONIGHT. .FIRE WEATHER IMPACT... WHILE A SLOW MOISTENING TREND CONTINUES...THE RECENT DRY CONDITIONS...DRY VEGETATION AND STRONGER WINDS TODAY WILL LEAD TO A HIGH DANGER OF WILDFIRE SPREAD. ISOLATED LIGHTNING STORMS WILL ALSO BE POSSIBLE SOUTHWARD FROM CENTRAL BREVARD COUNTY. OUTDOOR BURNING MAY BE PROHIBITED IN YOUR AREA. .RIP CURRENT IMPACT... WIND AND OCEANIC CONDITIONS WILL LEAD TO A MODERATE THREAT FOR RIP CURRENTS AT AREA BEACHES SOUTH FROM SEBASTIAN INLET. AREA BEACHES NORTH OF SEBASTIAN INLET MAY SEE AN ELEVATED THREAT FOR RIP CURRENTS. DURING TIMES OF MODERATE RIP CURRENT RISK...PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP CURRENT...DO NOT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHERLY FLOW WILL SLOWLY MOISTEN THE ATMOSPHERE INTO NEXT WEEK. LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS EXISTS MOST DAYS NEXT WEEK...WITH THE HIGHEST CHANCES ACROSS SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA. A LOW PRESSURE TROUGH NEAR THE SOUTHEAST FLORIDA COAST AND BAHAMAS WILL INCREASE WINDS AND SEAS CONTINUING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:56 AM EDT | Lake Wind Advisory | MLB | Okeechobee, Osceola | 15 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.